Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Sep 10, 2012, 4:51 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 4:51 PM EDT (20:51 UTC)
- Expired
- Sep 10, 2012, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 4:17 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 10, 4:17 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
417 PM EDT MON SEP 10 2012
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 416 PM EDT MON SEP 10 2012
SW LOW LEVEL FLOW IS ON THE INCREASE AS A 1024MB SFC HIGH OVER THE
AREA YESTERDAY IS NOW OVER SRN LOWER MI...AND AS A 994MB SFC LOW IS
CURRENTLY OVER CENTRAL SASK WITH A SFC TROUGH INTO SRN MANITOBA AND
THE DAKOTAS. ALOFT...HIGH CLOUDS ARE ROLLING OVER THE TOP OF A 500MB
RIDGE OVER THE CENTRAL CONUS. TEMPS ARE CURRENTLY IN THE 70S OVER
ALL BUT THE AREAS OF ERN UPPER MI WITH A CU DECK...AND TEMPS ARE IN
THE UPPER 60S THERE. THESE TEMPERATURES HAVE RESULTED FROM THE
INITIAL SURGE OF WARM AIR IN THE WAA REGIME AHEAD OF THE TROUGH.
MODEL INITIALIZED 850MB TEMPS BETWEEN 6C E TO 10C W AT 12Z
TODAY...AND ARE SHOWING TEMPS INCREASING TO 10C E TO 19C W BY 00Z
TUE. 850MB TEMPS THEN SLOWLY INCREASE TO AROUND 20C ACROSS THE
ENTIRE CWA BY 00Z WED WHEN THE SFC TROUGH/COLD FRONT WILL BE LOCATED
JUST W OF LAKE SUPERIOR.
THE MAIN IMPACTS OF WEATHER IN THE SHORT TERM WILL BE LLWS TONIGHT
FOR TAFS...STRONG WINDS ESPECIALLY ON LAKE MICHIGAN THIS EVENING AND
TUE...AND FIRE WEATHER CONDITIONS FOR TUE.
THE LLJ KICKS UP TONIGHT IN THE TIGHTENING PRESSURE GRADIENT OVER
THE CWA LEADING TO 925MB WINDS TO 35-45 KTS TONIGHT /AND MAYBE EVEN
50 KTS OVER FAR WRN UPPER MI AROUND MIDNIGHT TONIGHT/. 925MB WINDS
ON TUE WILL FOCUS OVER NRN LAKE MI AT 35-40KTS. THIS MAY LEAD TO
GALES OVER THE MORE OPEN WATER ZONES OF LAKE MICHIGAN...WHILE THE
NRN BAY OF GREEN BAY MAY SEE A FEW GALE FORCE GUSTS BUT NOT ENOUGH
FOR A GALE WARNING AT THIS POINT. HIGH TEMPS FOR TUE WILL BE
FLIRTING WITH RECORD WARMTH. AWAY FROM LAKE MICHIGAN...HIGH TEMPS
ARE EXPECTED TO BE IN THE MID TO UPPER 80S...WARMEST OVER THE W AND
IN DOWNSLOPING AREAS FROM THE S/SSW WINDS. NEAR NRN LAKE
MICHIGAN...THE STRONG S/SSW WINDS WILL KEEP TEMPS COOLER IN THE 70S.
FOR FIRE WX...THE HIGHEST WINDS WILL BE OVER THE E WERE RH WILL BE
HIGHER DUE TO LAKE MICHIGAN MODERATION. HOWEVER...IT STILL LOOKS TO
BE BREEZY AND DRIER OVER ERN UPPER MI NEAR LAKE SUPERIOR IN THE MORE
DOWNSLOPING AREAS...WHICH WILL BE THE AREAS OF GREATEST CONCERN AS
RH FALLS TO 30-40 PERCENT. OVER THE W HALF OF UPPER MI WHERE WINDS
WILL BE WEAKEST BELOW 20 KTS...RH WILL BE LOWEST BOTTOMING OUT IN
THE LOW TO MID 30 PERCENT RANGE. WHILE THIS WILL NOT LEAD TO
CRITICAL FIRE WEATHER CONDITIONS...BUT CERTAINLY SOME ELEVATED
CONCERNS.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 416 PM EDT MON SEP 10 2012
UPPER TROUGH EXITING THE CANADIAN ROCKIES AT THE START OF THE PERIOD
WILL BE SHIFTING ENE OVER HUDSON BAY BY 00Z THURS. SFC LOW
ASSOCIATED WITH THIS FEATURE WILL DRAG A COLD FRONT EAST FROM MN AND
ACROSS THE UPPER GREAT LKS REGION TUES NIGHT AND WED. WITH THE BEST
ENERGY WELL TO THE N WITH THE UPPER LOW AND THE BEST MOISTURE TO THE
S...DON/T EXPECT THERE TO BE TOO MANY SHOWERS ASSOCIATED WITH THE
PASSAGE OF THE FRONT AND HAVE KEPT POPS IN THE SLIGHT CHANCE
CATEGORY. WITH THE INCREASING PRESSURE GRADIENT AHEAD OF THE FRONT
AND STRONG LLVL JET...EXPECT BREEZY CONDITIONS TO CONTINUE THROUGH
MUCH OF THE NIGHT. THIS WILL ALSO HELP TO KEEP LOWS ABOUT 15-20
DEGREES ABOVE NORMAL FOR MID SEPTEMBER.
AS THE FRONT SLOWLY STALLS OUT FROM THE SOO SW INTO THE CNTRL MISS
VALLEY ON WED...SW FLOW ASSOCIATED WITH THE UPPER TROUGH SETTLING IN
THE NCNTRL CONUS WILL BRING INCREASING MOISTURE NE TOWARDS THE GREAT
LKS. MEANWHILE...THE 130-140KT SW-NE ORIENTATED UPPER JET WILL SHIFT
EAST INTO CNTRL ONTARIO AND PUT THE AREA UNDER THE FAVORABLE RIGHT
REAR QUADRANT WED NIGHT INTO THURS. WITH SW H850 WINDS AHEAD OF THE
FRONT AND NW BEHIND...THERE IS A FAVORABLE LLVL FORCING AND H850-650
FGEN ALIGNS WITH THIS. THUS...EXPECT THERE TO BE SCATTERED SHOWERS
SPREADING INTO THE SE HALF OF THE CWA WED NIGHT AND CONTINUING INTO
THURS. STILL SOME UNCERTAINTY IN THE EXACT POSITIONING OF THE BAND
IN THE MODELS...BUT THE LATEST TRENDS HAVE PUSHED IT A LITTLE
FARTHER SE AND HAVE FOLLOWED SUIT IN THE FORECAST.
AS THIS FRONT SHIFTS SE THROUGH THE DAY THURSDAY...HAVE STARTED TO
DIMINISH POPS WHILE WEAK SFC HIGH MOVES IN. THIS WEAK HIGH PRESSURE
RIDGE WILL STAY IN PLACE THROUGH FRIDAY. MODELS ARE HINTING AT SOME
LLVL MOISTURE PUSHING SOUTH FROM CANADA INTO THE CWA ON FRI. IF
WINDS WEREN/T LIGHT AND VARIABLE...WOULD HAVE CONSIDERED HAVING SOME
SLIGHT CHANCE POPS DUE TO LK ENHANCED SHOWERS /H850 TEMPS AROUND 4C/.
FORECAST BECOMES A LITTLE MORE UNCERTAIN HEADING INTO THE WEEKEND.
ECMWF/GFS/GEM STILL SHOWING A SECONDARY TROUGH RUNNING INTO THE
EXISTING FRONT AND WRAPPING UP AN UPPER LOW NEAR SRN LK MI ON FRI
NIGHT AND THEN SHIFTING NE THROUGH THE GREAT LKS SAT INTO SUN. THE
TRACK OF THE UPPER LOW WILL DETERMINE THE WX THIS WEEKEND...BUT
LATEST TRENDS INDICATE MUCH OF THE PCPN WILL STAY SE OF THE CWA.
COULD SEE THE EDGE BRUSHING AREAS NEAR LK MI...SO WILL JUST MENTION
SLIGHT CHANCE POPS FOR SAT NIGHT INTO SUN.
FINALLY...UPPER TROUGH WILL BE REDEVELOPING OVER CNTRL CANADA AND
UPPER GREAT LKS DURING THE FIRST HALF OF NEXT WEEK. THE SLIGHT
DIFFERENCES IN THE WEEKEND SYSTEM IS AFFECTING THIS NEXT UPPER
TROUGH AND LEADS TO LOWER CONFIDENCE ON ARRIVAL TIME EARLY NEXT
WEEK. EITHER WAY...THIS TROUGH SHOULD LEAD TO CONTINUED UNSETTLED
WEATHER AND AT OR BELOW NORMAL TEMPS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 134 PM EDT MON SEP 10 2012
VFR CONDITIONS WILL BE THE RULE THROUGH THE PERIOD...WITH THE MAIN
CONCERN BEING STRONG WINDS. EXPECT INCREASING S WINDS TODAY THROUGH
AT LEAST TUESDAY AFTERNOON...IN BETWEEN THE EXITING HIGH PRESSURE
SYSTEM SLIDING OFF TO THE MID ATLANTIC AND NEARING LOW PRESSURE FROM
CENTRAL CANADA PUSHING A TROUGH/COLD FRONT TO JUST W OF LAKE
SUPERIOR BY 00Z WEDNESDAY. LLWS WILL BE A CONCERN OVERNIGHT
TONIGHT...WITH WINDS NEAR THE SFC AT 35-45KTS...AND POSSIBLY UP TO
50KTS AT IWD BETWEEN 00Z AND 09Z TUESDAY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 416 PM EDT MON SEP 10 2012
HIGH PRESSURE CENTERED OVER LOWER MI WILL SHIFT ACROSS THE LOWER
GREAT LAKES THIS EVENING...BEFORE EXITING TO THE EASTERN SEABOARD ON
TUESDAY. A LOW OVER CENTRAL CANADA TUESDAY WILL PUSH ACROSS HUDSON
BAY WEDNESDAY...WHILE DRAGGING A TROUGH/COLD FRONT OVER LAKE SUPERIOR
TUESDAY NIGHT INTO EARLY WEDNESDAY. S WINDS MAY GUST NEAR 25KTS FROM
THIS AFTERNOON UNTIL THE PASSAGE OF THE FRONT. EXPECT A RIDGE TO
SLIDE IN BEHIND THE TROUGH WEDNESDAY AFTERNOON. THE RIDGE WILL
SLOWLY BUILD OVER THE UPPER GREAT LAKES THURSDAY AND REMAIN OVER THE
AREA THROUGH SATURDAY...WITH LIGHTER WINDS AND GUSTS GENERALLY AOB
20KTS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
GALE WARNING FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY FOR
LMZ248-250.
&&
SHORT TERM...TITUS
LONG TERM...SRF
AVIATION...TITUS
MARINE...TITUSHazardous weather outlook, Sep 10, 4:22 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 422 PM EDT MON SEP 10 2012 MIZ001>007-009>014-084-085-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 422 PM EDT MON SEP 10 2012 /322 PM CDT MON SEP 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-111200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 422 PM EDT MON SEP 10 2012 /322 PM CDT MON SEP 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 422 PM EDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVERNIGHT OVER NORTHERN LAKE MICHIGAN OUTSIDE OF THE BAY OF GREEN BAY. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TUESDAY AND TUESDAY NIGHT OVER NORTHERN LAKE MICHIGAN OUTSIDE OF THE BAY OF GREEN BAY. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:52 PM EDT | Small Craft Advisory | MQT | 67 hr | |
| Sep 10, 4:51 PM EDT | Gale Warning | MQT | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.